Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 21, 2007, 9:51 PM CDT for Lac qui Parle County, Minnesota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 9:51 PM CDT (02:51 UTC)
- Expired
- Apr 21, 2007, 10:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Lac qui Parle County, MN
The radar
The Aberdeen radar (KABR), 163 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 9:57 PM CDT | HAIL 1 | 6 W Bellingham, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 9:31 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 220251 SVRMPX MNC073-220315- /O.NEW.KMPX.SV.W.0015.070422T0251Z-070422T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 951 PM CDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 1015 PM CDT * AT 948 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN LAC QUI PARLE COUNTY...OR ABOUT 7 MILES SOUTH OF BIG STONE CITY...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4530 9641 4507 9644 4518 9617 $$ LS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Apr 21, 3:00 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT APR 21 2007 .DISCUSSION... REMNANTS OF MORNING CONVECTION HAVE PRETTY MUCH LIFTED OUT OF AREA WITH ONE AREA OF REMAINING THUNDERSTORMS ACROSS E TWIN CITIES METRO INTO W WI. THESE SHOULD PRETTY MUCH BE OUT OF AREA BY 6 PM. GOOD MIXING IN S MN HAS ALLOWED FOR SOME GUSTS TO AROUND 40 MPH. WILL LEAVE WIND ADVISORY ACROSS SC MN UNTIL 8 PM THIS EVENING. MAIN FOCUS FOR THUNDERSTORMS TONIGHT WILL BE IN WC MN WHERE AXIS OF ELEVATED INSTABILITY IN PLACE. BY 06Z RATHER STRONG UPPER DIVERGENCE IN RIGHT ENTRANCE REGION OF UPPER JET COMES INTO PLAY PROVIDING A GOOD LIFTING MECHANIZM. CONTINUED TO CARRY A POPS ACROSS CENTRAL MN LATE TONIGHT DUE TO CONTINUED STRONG SOUTHERLY FLOW AND ANOTHER PUSH OF WARM ADVECTION. STREAM OF MOISTURE WILL CONTINUE TO LIFT INTO AREA INTO TOMORROW AHEAD OF STRONG UPPER TROF WITH PWATS OVER 1.25 INCH. FEEL THAT MAIN WEATHER THREAT WITH THIS SYSTEM SUNDAY WILL PROBABLY BE HEAVY RAINS WITH SOME HAIL WITH HIGH PWATS AND CONTINUED STRONG FORCING KEEPING AREA MAINLY CLOUDY. VERY MILD TEMPERATURES TONIGHT WILL CONTINUED MODERATE SOUTH FLOW AND INCREASING DEWPOINTS AHEAD OF COLD FRONT. LEFT THE CHANCE OF SHOWERS IN FOR SOUTHERN AREAS TUESDAY INTO WEDNESDAY AS NEXT SYSTEM MOVES THROUGH THE CENTRAL PLAINS...BUT CONFLUENT FLOW ACROSS CENTRAL MN SHOULD LIMIT THE NORTHWARD PROGRESS OF PRECIPITATION. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING OR BLUE EARTH-BROWN-FARIBAULT-FREEBORN-MARTIN-REDWOOD- STEELE-WASECA-WATONWAN-YELLOW MEDICINE COUNTY(IES). WI...NONE. && BAP
Hazardous weather outlook, Apr 21, 1:56 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 156 PM CDT SAT APR 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 156 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT OVER WEST CENTRAL MINNESOTA. A RATHER STRONG LOW PRESSURE TROUGH AND COLD FRONT WILL BE SITUATED OVER THE EASTERN DAKOTAS THIS AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE AS A LOW PRESSURE CENTER FORMS OVER EASTERN SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM OLIVIA TO ALEXANDRIA. IN ADDITION...SOUTH WINDS WILL REMAIN STRONG OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND CONTINUE INTO THE EVENING. EXPECT WIND SPEEDS OF 30 MPH WITH SOME GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE CENTER AND COLD FRONT WILL BE MOVING ACROSS THE REGION ON SUNDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY IF THE LOW PRESSURE CENTER PASSES OVER SOUTH CENTRAL MINNESOTA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE SUNDAY AFTERNOON...GENERALLY SOUTHEAST OF A LINE FROM THE TWIN CITIES TO NEW ULM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BAP
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 33 min |
| Apr 21, 9:51 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 24 min |
| Apr 21, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 31 min |
| Apr 21, 10:52 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 23 min |
| Apr 21, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 19 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.